Alert archive / North Carolina / Coastal Flood Statements in 2007
Coastal Flood Statement 7, NWS Wilmington, NC
NWS Wilmington, NC issued this coastal flood statement at Jun 30, 2007, 10:18 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2007, 10:18 AM EDT (14:18 UTC)
- Expired
- Jun 30, 2007, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KILM 301418 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1018 AM EDT SAT JUN 30 2007 NCZ097-101-010000- /O.NEW.KILM.CF.S.0007.070630T1418Z-070701T0000Z/ PENDER-NEW HANOVER- 1018 AM EDT SAT JUN 30 2007 ...STRONG RIP CURRENT RISK THIS AFTERNOON... A FULL MOON...AS WELL AS A PERSISTENT SOUTHEAST SWELL...WILL CAUSE NUMEROUS STRONG RIP CURRENTS THIS AFTERNOON. THE BEST CHANCE FOR RIP CURRENTS WILL OCCUR A COUPLE OF HOURS EITHER SIDE OF LOW TIDE...WHICH WILL BE AROUND 2 PM AND 845 PM. YESTERDAY...LIFEGUARDS AT WRIGHTSVILLE BEACH REPORTED NUMEROUS STRONG RIP CURRENTS...AND CONDITIONS WILL BE SIMILIAR TODAY. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMEMBER TO REMAIN CALM. TRY TO SWIM ON ON A COURSE THAT TAKES YOU DOWN THE BEACH. ONCE YOU GET AWAY FROM THE RIP...BEGIN TO SWIM BACK TO SHORE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST THE RIP... SINCE IT CAN EXHAUST OR EVEN KILL THE STRONGEST SWIMMER. RIP CURRENTS THAT OCCUR TODAY MAY BECOME LIFE THREATENING TO ANY PERSON WHO ENTERS THE WATER. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT SUBSIDES. $$ 43
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this coastal flood statement went out at Jun 30, 8:10 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 8:10 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 810 AM EDT SAT JUN 30 2007 .SYNOPSIS... A COLD FRONT WILL SLOWLY PUSH SOUTH THROUGH THE REGION LATER TODAY AND ON SUNDAY BEFORE MOVING SOUTH SUNDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY AND TUESDAY AND END UP OFF SHORE BY THURSDAY. && .NEAR TERM /THROUGH TODAY/... CONVECTION JUST WEST OF THE CWA NOT MAKING IT TOO FAR INTO WRN ZONES ON ACCOUNT OF THE PRESENCE OF CONVECTIVELY OVERTURNED AIR. EASTERN COUNTIES ARE EVEN MORE STABLE WITH SOME LINGERING MARINE INFLUENCE. COVERAGE OF PRECIP THRU DAYBREAK SHOULD BE PRETTY MINIMAL EXCEPT IN WRNMOST ZONES...AND HAS BEEN REMOVED ELSEWHERE. PRECIP CHANCES SHOULD INCREASE RATHER QUICKLY SOON AFTER DAYTIME HEATING ENSUES. ONCE AGAIN THE PIEDMONT TROUGH WILL BE THE PRIMARY FOCUS FOR CONVECTION FIRING...WHICH WILL THEN MOVE WEST TOWARDS THE AREA. CAPE VALUES WILL ONCE AGAIN BE IN THE 2000-2500 J/KG RANGE FAVORING WET MICROBURSTS AND TO A LESSER EXTENT HAIL WITH STRONGER CELLS. SPC SHOWING 15 PROBS FOR BOTH OVER ENTIRE AREA. ACTIVITY WILL BE MOST WIDESPREAD IN NWRN COUNTIES WHERE LIKELY POPS SEEM WARRANTED. STABILIZING SEA BREEZE MAY ONCE AGAIN PROVE VERY DETRIMENTAL TO PRECIP CHANCES FOR COASTAL ZONES. && .SHORT TERM /TONIGHT THROUGH MONDAY/... LATEST GUIDANCE HAS YET AGAIN SLOWED FROPA DOWN BY A LITTLE. NOW LOOKS LIKE BEST RAIN CHANCES IN THE PERIOD WILL BE EARLY SUNDAY THROUGH ABOUT NOON SUNDAY...JUST AHEAD OF THE FRONT AS THE THETA E RIDGE MOVES IN. GFS/12ECMWF/CANADIAN REMAIN IN DECENT AGREEMENT ON TIMING OF THE FRONT/PRECIP. FORECAST SOUNDINGS AND CROSS SECTIONS CONTINUE TO SHOW DEEP MOISTURE AND DECENT VERTICAL MOTION. SOUNDINGS ALSO SHOWING PWS ABOVE 2 INCHES FOR A 24 HOUR PERIOD...STARTING SUNDAY AT 00Z. BECAUSE FROPA CONTINUES TO BE DELAYED HAVE HELD ONTO LIKELY POPS A LITTLE LONGER INTO SUNDAY AFTERNOON THAN LATEST MOS GUIDANCE...THINKING GUIDANCE WILL CONTINUE THE SLOWING TREND. SEVERE WEATHER IS NOT ANTICIPATED ON SUNDAY BUT MINOR FLOODING COULD BE A PROBLEM IN AREAS THAT ARE UNDER STRONGER STORMS AS STORMS WILL BE VERY SLOW MOVING. FROPA SHOULD OCCUR SUNDAY NIGHT INTO MONDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTH. NORTHEAST FLOW WILL SETUP ON MONDAY KEEPING HIGHS A LITTLE BELOW CLIMO. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE WILL BE THE MAIN WEATHER FEATURE AFFECTING THE AREA THROUGH THURSDAY. THE HIGH WILL RIDGE INTO THE AREA FROM THE NORTH INTO TUESDAY AND SHIFT OFF THE COAST FOR WEDNESDAY AND THURSDAY. A COLD FRONT WILL APPROACH FROM THE NW THURSDAY NIGHT AND MOVE INTO THE AREA FRIDAY. DRY WEATHER IS EXPECTED INITIALLY. AS FLOW BECOME SE WED AND SW FOR THU...COULD SEE ISOLATED THUNDERSTORMS EACH DAY BUT EXPECTED COVERAGE DOES NOT WARRANT MENTION IN THE FORECAST AT THIS TIME. COULD SEE MORE SCATTERED ACTIVITY IN ASSOCIATION WITH THE FRONT ON FRIDAY BUT CHANCES LOOK PRETTY SMALL FOR NOW. MAXIMUMS SHOULD BE NEAR CLIMATOLOGICAL VALUES TUESDAY AND FRIDAY WITH SLIGHTLY WARMER THAN NORMAL NUMBERS EXPECTED FOR WEDNESDAY AND THURSDAY. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... QUIET FOR NOW...BUT WITH THE MARINE LAYER PUSHING WEST IN THE AFTERNOON AND THE FRONT STILL DROPPING SLOWLY SOUTH...WILL SEE NUMEROUS BANDS OF CONVECTION. BEST CHANCE WILL BE FROM 18-22Z WITH MAX HEATING...HOWEVER STORMS COULD CONTINUE TO FIRE WELL INTO THE EVENING. SOUTHWEST FLOW TODAY...10 KNOTS...A BIT STRONGER FOR COASTAL TERMINALS. LEFTOVER STORMS EXPECTED SUNDAY...WITH ONLY ISOLATED CONVECTION POSSIBLE MONDAY. && .MARINE... NEAR TERM /THROUGH TODAY/... RETURN FLOW AROUND BERMUDA HIGH WILL CONTINUE THROUGH THE PD. COLD FRONT WELL TO THE N AND W NOT EXPECTED TO CAUSE ANY INCREASE IN PRESSURE GRADIENT. SERLY 9 SEC SWELL ENERGY COMING IN FROM THE EAST PROBABLY NOT AFFECTING OVERALL SIG SEAS MUCH AT ALL. PRETTY MUCH A PERSISTENCE FCST THIS PD. SHORT TERM /TONIGHT THROUGH MONDAY/... SOUTHWEST FLOW AT THE ONSET OF THE PERIOD WILL CONTINUE INTO SUNDAY BEFORE WINDS SHIFT TO OFFSHORE AND ULTIMATELY NORTHEAST BY MONDAY MORNING. EXACT TIMING OF FRONTAL PASSAGE REMAINS IN QUESTION...SO PINNING DOWN THE TIMING OF THE WIND SHIFT IS DIFFICULT. IT IS LIKELY THAT NORTHEAST FLOW WILL BE IN PLACE ON MONDAY WITH HIGH RIDGING IN FROM THE NORTH. GRADIENT WILL BE TIGHTER THAN IT HAS BEEN RECENTLY...WITH WIND SPEEDS IN THE 15 TO 20 KT RANGE. INCREASED WIND SPEEDS WILL LEAD TO SEAS IN THE 3 TO 5 FT RANGE WITH ISOLATED 6 FT POSSIBLE NEAR FRYING PAN SHOALS. AHEAD OF THE FRONT WINDS WILL REMAIN LIGHT AND SEAS WILL RUN 2 TO 4 FT. LONG TERM /MONDAY NIGHT THROUGH WEDNESDAY/... NE WINDS AROUND 15 KT MONDAY WILL DECREASE TO ABOUT 10 KT AND VEER TO SE TO S BY WEDNESDAY. SEAS IN THE 3 TO 5 FOOT RANGE WILL DECREASE TO 2 TO 3 FEET BY WEDNESDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...005 SHORT TERM...III LONG TERM...RAN AVIATION...DL
Hazardous weather outlook, Jun 30, 5:11 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 511 AM EDT SAT JUN 30 2007 NCZ097-100-101-SCZ034-046-010915- PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 511 AM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF STORMS MAY BE STRONG TO SEVERE WITH STRONG WINDS...HAIL...AND VERY FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN MAY ALSO MAKE TRAVEL DIFFICULT DUE TO PONDING OF WATER ON ROADS. STRONG STORMS WITH HEAVY RAIN WILL BE POSSIBLE VIRTUALLY AT ANY TIME BUT ARE MOST LIKELY FROM ABOUT 100 PM AND 700 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ087-096-099-SCZ017-023-024-032-033-039-010915- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 511 AM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF STORMS MAY BE STRONG TO SEVERE WITH STRONG WINDS...HAIL...AND VERY FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN MAY ALSO MAKE TRAVEL DIFFICULT DUE TO PONDING OF WATER ON ROADS. STRONG STORMS WITH HEAVY RAIN WILL BE POSSIBLE VIRTUALLY AT ANY TIME BUT ARE MOST LIKELY FROM ABOUT 100 PM AND 700 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-254-256-010915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 511 AM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:58 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 47 min |
Nearby
Coastal Flood Statements in North Carolina, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.